MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H 01.12.023 CEMENTLESS, HA COATED STD STEM SIZE 3; HIP CEMENTLESS, HA COATED STD STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H 01.12.023 CEMENTLESS, HA COATED STD STEM SIZE 3; HIP CEMENTLESS, HA COATED STD STEM
Model Number 01.12.023
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022 lot 071435: 45 items manufactured and released on (b)(6) 2007.Expiration date: (b)(6) 2012.No anomalies found related to the problem.To date, 41 items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medical affairs department: revision performed 14 years and 6 months after primary cementless total hip arthroplasty in 83 year old man.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d manager: looking at the images attached to the complaint it only the proximal part of the body and neck both anterior and posterior are visible.The stem is covered by patient blood but is seems that no ha residuals are present, additionally some signs and scratches are visible on the neck part probably due to revision surgery.It is not possible to determine the root cause of reported complaint.
 
Event or Problem Description
At about 14 years and 6 months after the primary surgery, the patient was revised due to aseptic loosening of the stem.The surgery was completed successfully by revising stem, head and liner.

Brand Name
STEM: QUADRA-H 01.12.023 CEMENTLESS, HA COATED STD STEM SIZE 3
Common Device Name
HIP CEMENTLESS, HA COATED STD STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16032296
Report Number3005180920-2022-00957
Device Sequence Number7184401
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number071435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale